Unknown

Dataset Information

Vitamin K deficiency-induced spontaneous haemopericardium and cardiac tamponade in an infant with alpha-1 antitrypsin deficiency: a case report.


ABSTRACT:

Background

Vitamin K deficiency bleeding is a life-threatening complication in early infancy. Exclusive breastfeeding and neonatal cholestasis syndromes, most notable α-1-antitrypsin deficiency, have been reported to be risk factors. Intracranial haemorrhage is most common. No association to haemopericardium has been reported before.

Case summary

We report on an 11 weeks old at term-born infant, who presented with severe anaemia and signs of cardiogenic shock. Immediately echocardiography was done and depicted cardiac tamponade. Pericardiocentesis was performed and a significant amount of haemorrhagic fluid was removed. Further workup revealed deranged coagulation parameters, cholestatic liver disease, and reduced α-1-antitrypsin levels. Despite normal brain sonography, a sm

SUBMITTER: Bauer C 

PROVIDER: S-EPMC7898583 | biostudies-literature | 2021 Jan

REPOSITORIES: biostudies-literature